Missouri, 2004

Damaging Wind in Missouri, May 25, 2004

May 25, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 3:00 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, May 25, 3:00 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FLOOD WATCH LOCATION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT TUE MAY 25 2004

MCS...SQUALL LINE MOVG SEWD THRU CWA ATTM.  OUTFLOW BNDRY EXTDS FM
JUST SE OF STL SW TO JUST N OF SGF.  MSAS SHOWING STG 3 HR PRES
RISES OF 5-6 MB OVR W CNTRL MO BHND OUTFLOW BNDRY WITH PLENTY OF SFC
BASED INSTABILITY AHD OF BNDRY WITH MSAS SFC LI VALUES ARND -7 JUST
S AND SE OF STL.  MAY NEED TO SHIFT THE CURRENT FLOOD WATCH FURTHER
S AS CONVECTION HAS BCM MORE E-W ORIENTED FM NR JEF W THRU ADRIAN
MO.  ALTHOUGH CLOUD TOPS HAVE BEEN WRMG ON IR SATT PICS FLOOD THREAT
SHOULD CONT TIL AT LEAST 7 OR 8 AM.  30-35 KT SWLY LLJ WILL CONT TO
BRNG STG TEMP AND MOISTURE ADVCTN TO SRN MO OVR SFC OUTFLOW BNDRY.
BEST THREAT FOR CONVECTION THIS AFTN INTO TGT WILL SHIFT FURTHER S
AS CDFNT CONTS TO MOV SLOWLY SEWD WITH OLD OUTFLOW BNDRYS S AND SE
OF THE CWA BY LATER TDA.  WILL MENTION THE HIGHEST POPS TDA AND TGT
OVR THE SRN AND SERN PTN OF THE CWA WITH BOTH THE ETA AND GFS
SHOWING THE CDFNT INTO SRN MO BY 12Z WED.  ETA MDL DEPICTS THE
HIGHEST 850 MB DWPTS AND WAA OVR THE SRN PTN OF THE CWA THIS AFTN
AND TGT WITH WK CAA AND DRYING OVR THE NRN PTN OF THE CWA.  ETA MDL
ALSO DISPLAYING THE HIGHEST K INDICES AND LOWEST SFC LI VALUES OVR
THE SRN AND SERN PTN OF THE CWA TGT ALNG AND AHD OF SYNOPTIC FNT.
MDLS SHOWING FNT WKNG BY THU WITH LOW LVL FLOW BCMG SLY AS WK SFC
RDG MOVS SEWD INTO THE OH AND TN VLY REGION.  GFS MDL HAS ANOTHER
CDFNT MOVG SEWD THRU THE CWA THU AFTN AND THU NGT AS SEVERAL
RELATIVELY STG SHRTWVS MOV EWD THRU THE NRN AND CNTRL PLAINS.  WILL
PUT POPS OVR THE ENTR CWA MAINLY THU AFTN AND EVNG.  WITH PLENTY OF
DIURNAL CLOUDINESS AND THE FNT SHIFTING SLOWY SWD TEMPS...ESPECIALLY
THE DAYTIME HIGHS SHOULD BE BLW PERSISTANCE THRU WED NGT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH TIL 9 AM FOR PART OF CNTRL MO
.IL...FLOOD WATCH TIL 9 AM FOR PART OF SWRN IL

GKS

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 25, 5:16 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
616 AM CDT TUE MAY 25 2004

ILZ058>060-065-095>099-MOZ018-019-026-027-034>036-042-052-261100-
ADAMS IL-AUDRAIN-BROWN-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE-
PIKE IL-RALLS-SHELBY-
616 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE
REGION.  THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND
EVENING HOURS IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST
AHEAD OF THE COLD FRONT.  A FEW STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ILZ064-069-070-074-100>102-MOZ041-047>051-059>065-261100-
BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-FRANKLIN-GASCONADE-JEFFERSON-
MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL-
616 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSOURI AND SOUTHWEST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A FLOOD WATCH IN EFFECT UNTIL 9 AM AS THUNDERSTORMS
CONTAINING HEAVY RAINFALL CONTINUE TO MOVE EASTWARD THROUGH THE
REGION THIS MORNING.  THESE THUNDERSTORMS MAY PRODUCE FLOODING OF
LOW LYING AREAS AS THEY DUMP HEAVY RAINS ON AREAS WHERE THE
GROUND IS ALREADY SATURATED DUE TO HEAVY RAINFALL FROM
THUNDERSTORMS LAST NIGHT.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE
REGION.  THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND CONTINUE
THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND
JUST AHEAD OF THE COLD FRONT.  A FEW STORMS MAY BECOME SEVERE...
PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ILZ079-MOZ072>075-084-085-099-261100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-
616 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A SMALL
PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A
COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND CONTINUE THROUGH THE
NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST AHEAD OF
THE COLD FRONT.  A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY

THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY
ACROSS THE REGION.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

GKS

In the hours before

Local storm report, May 25, 12:21 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     1 N MODESTO             39.49N 89.98W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            16 POWER POLES DOWN AND POWER LINES DOWN ACROSS HIGHWAY
            111.

1255 AM     TSTM WND DMG     GREENVILLE              38.89N 89.40W
05/25/2004                   BOND               IL   LAW ENFORCEMENT

            TREES DOWN ON NORTH SIDE OF TOWN, BLOCKING SEVERAL ROADS.

&&

TRUETT
Local storm report, May 25, 12:21 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     1 N MODESTO             39.49N 89.98W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            16 POWER POLES DOWN AND POWER LINES DOWN ACROSS HIGHWAY
            111.

1255 AM     TSTM WND DMG     GREENVILLE              38.89N 89.40W
05/25/2004                   BOND               IL   LAW ENFORCEMENT

            TREES DOWN ON NORTH SIDE OF TOWN, BLOCKING SEVERAL ROADS.

&&

TRUETT
Local storm report, May 25, 12:53 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            SEVERAL TREES DOWN.

1245 AM     TSTM WND DMG     BELLEVILLE              38.53N 90.00W
05/25/2004                   ST. CLAIR          IL   AIRPLANE PILOT

            TREES DOWN.

1245 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES DOWN

1250 AM     TSTM WND DMG     SUMMERFIELD             38.60N 89.75W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES BLOWN ONTO HOUSES.

0125 AM     TSTM WND DMG     SHAFTER                 39.01N 89.19W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOCKING HIGHWAY 185.

0130 AM     TSTM WND DMG     VANDALIA                38.98N 89.10W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOWN DOWN...BLOCKING STREETS.

0135 AM     TSTM WND DMG     ST. ELMO                39.02N 88.85W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES DOWN ON WEST SIDE OF TOWN.

&&

TRUETT
Local storm report, May 25, 12:53 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            SEVERAL TREES DOWN.

1245 AM     TSTM WND DMG     BELLEVILLE              38.53N 90.00W
05/25/2004                   ST. CLAIR          IL   AIRPLANE PILOT

            TREES DOWN.

1245 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES DOWN

1250 AM     TSTM WND DMG     SUMMERFIELD             38.60N 89.75W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES BLOWN ONTO HOUSES.

0125 AM     TSTM WND DMG     SHAFTER                 39.01N 89.19W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOCKING HIGHWAY 185.

0130 AM     TSTM WND DMG     VANDALIA                38.98N 89.10W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOWN DOWN...BLOCKING STREETS.

0135 AM     TSTM WND DMG     ST. ELMO                39.02N 88.85W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES DOWN ON WEST SIDE OF TOWN.

&&

TRUETT
Local storm report, May 25, 1:45 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
245 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0833 PM     FUNNEL CLOUD     3 N CLARENCE            39.79N 92.26W
05/24/2004                   SHELBY             MO   TRAINED SPOTTER

0908 PM     HAIL             SHELBYVILLE             39.81N 92.04W
05/24/2004  0.75 INCH        SHELBY             MO   LAW ENFORCEMENT

0915 PM     TSTM WND GST     NEWARK                  39.99N 91.97W
05/24/2004  62 MPH           KNOX               MO   TRAINED SPOTTER

0935 PM     HAIL             PHILADELPHIA            39.84N 91.74W
05/24/2004  0.75 INCH        MARION             MO   AMATEUR RADIO

0947 PM     TSTM WND GST     PALMYRA                 39.80N 91.52W
05/24/2004  60 MPH           MARION             MO   TRAINED SPOTTER

            POWER OUT IN THE AREA.

0953 PM     TSTM WND GST     PALMYRA                 39.80N 91.52W
05/24/2004  60 MPH           MARION             MO   TRAINED SPOTTER

0953 PM     HAIL             PALMYRA                 40.02N 91.20W
05/24/2004  0.88 INCH        ADAMS              IL   LAW ENFORCEMENT

0955 PM     FUNNEL CLOUD     5 SW MONTICELLO         40.07N 91.78W
05/24/2004                   LEWIS              MO   LAW ENFORCEMENT

0958 PM     TSTM WND DMG     PALMYRA                 39.80N 91.52W
05/24/2004                   MARION             MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN TOWN. ONE TREE FELL ON VEHICLE ON
            HIGHWAY 61.

1015 PM     FUNNEL CLOUD     2 SE EWING              39.99N 91.69W
05/24/2004                   LEWIS              MO   LAW ENFORCEMENT

1015 PM     TSTM WND DMG     2 SE EWING              39.99N 91.69W
05/24/2004                   LEWIS              MO   LAW ENFORCEMENT

            POWER LINES DOWNED.

1015 PM     TSTM WND DMG     2 NE PHILADELPHIA       39.84N 91.74W
05/24/2004                   MARION             MO   LAW ENFORCEMENT

            SUBSTANTIAL DAMAGE

1015 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
05/24/2004                   ADAMS              IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED THROUGHOUT THE CITY OF
            QUINCY.

1035 PM     TSTM WND DMG     PARIS                   39.48N 92.00W
05/24/2004                   MONROE             MO   TRAINED SPOTTER

            TREES DOWN ACROSS MULBERRY ST.

1035 PM     HAIL             PARIS                   39.48N 92.00W
05/24/2004  1.00 INCH        MONROE             MO   TRAINED SPOTTER

1036 PM     TORNADO          RENSSELAER              39.67N 91.55W
05/24/2004                   RALLS              MO   AMATEUR RADIO

1040 PM     TORNADO          1 E RENSSELAER          39.67N 91.53W
05/24/2004                   RALLS              MO   LAW ENFORCEMENT

1045 PM     TSTM WND DMG     NEW LONDON              39.58N 91.40W
05/24/2004                   RALLS              MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

1049 PM     HAIL             HANNIBAL                39.71N 91.38W
05/24/2004  1.00 INCH        MARION             MO   AMATEUR RADIO

1110 PM     TSTM WND DMG     NEW CANTON              39.64N 91.10W
05/24/2004                   PIKE               IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN.

1110 PM     TSTM WND DMG     CURRYVILLE              39.35N 91.34W
05/24/2004                   PIKE               MO   EMERGENCY MNGR

            TREES DOWN.

1115 PM     TSTM WND DMG     BOWLING GREEN           39.34N 91.20W
05/24/2004                   PIKE               MO   LAW ENFORCEMENT

            TREES DOWN.

1115 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
05/24/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

1120 PM     TSTM WND DMG     ROCKPORT                39.54N 91.01W
05/24/2004                   PIKE               IL   TRAINED SPOTTER

            LARGE TREE DOWN AND BLOCKING DRIVEWAY

1120 PM     TSTM WND DMG     LOUISIANA               39.44N 91.06W
05/24/2004                   PIKE               MO   LAW ENFORCEMENT

            TREES DOWN.

1120 PM     TSTM WND DMG     DETROIT                 39.62N 90.68W
05/24/2004                   PIKE               IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN.

1120 PM     TSTM WND DMG     GRIGGSVILLE             39.71N 90.73W
05/24/2004                   PIKE               IL   LAW ENFORCEMENT

            TREES DOWN.

1130 PM     TSTM WND DMG     CENTRALIA               39.21N 92.13W
05/24/2004                   BOONE              MO   EMERGENCY MNGR

            POWER LINES AND TREES DOWN

1150 PM     TSTM WND DMG     6 NE JERSEYVILLE        39.18N 90.25W
05/24/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES DOWN.

1150 PM     TSTM WND DMG     6 S JERSEYVILLE         39.03N 90.33W
05/24/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES DOWN.

1200 AM     TSTM WND DMG     2 E SCOTTVILLE          39.48N 90.07W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            GRAIN BIN DESTROYED...ROOFS BLOWN OFF HOUSE AND BARN.

1200 AM     TSTM WND DMG     KEMPER                  39.22N 90.17W
05/25/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES DOWN.

1200 AM     TSTM WND DMG     3 E JERSEYVILLE         39.12N 90.33W
05/25/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON HIGHWAY 16.

1205 AM     TSTM WND DMG     MODESTO                 39.48N 89.98W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            SEVERAL TREES DOWN...BLOCKING ROADS.

1205 AM     TSTM WND DMG     1 N MODESTO             39.49N 89.98W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            16 POWER POLES DOWN AND POWER LINES DOWN ACROSS HIGHWAY
            111.

1210 AM     TSTM WND GST     5 NW ST. CHARLES        38.79N 90.52W
05/25/2004  58 MPH           ST. CHARLES        MO   AWOS

1210 AM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
05/25/2004                   ST. CHARLES        MO   LAW ENFORCEMENT

            SEVERAL TREES BLOWN ONTO HOUSES BY HIGH WINDS

1215 AM     TSTM WND DMG     CHESTERFIELD            38.65N 90.58W
05/25/2004                   ST. LOUIS          MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

1225 AM     TSTM WND DMG     WOOD RIVER              38.86N 90.08W
05/25/2004                   MADISON            IL   AMATEUR RADIO

            GARAGE DAMAGED BY HIGH WINDS...AND TREES BLOWN DOWN.

1230 AM     TSTM WND DMG     STAUNTON                39.01N 89.79W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            TREES AND POWER LINES BLOCKING ROUTE 4 IN STAUNTON.

1230 AM     TSTM WND DMG     2 W BALLWIN             38.59N 90.59W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN.

1230 AM     TSTM WND DMG     VIRDEN                  39.50N 89.77W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            TREE BLOWN ONTO HOUSE.

1234 AM     TSTM WND GST     LITCHFIELD              39.18N 89.66W
05/25/2004  60 MPH           MONTGOMERY         IL   AWOS

1235 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            SEVERAL TREES DOWN.

1245 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES DOWN

1245 AM     TSTM WND DMG     BELLEVILLE              38.53N 90.00W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES DOWN.

1250 AM     TSTM WND DMG     SUMMERFIELD             38.60N 89.75W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES BLOWN ONTO HOUSES.

1255 AM     TSTM WND DMG     GREENVILLE              38.89N 89.40W
05/25/2004                   BOND               IL   LAW ENFORCEMENT

            TREES DOWN ON NORTH SIDE OF TOWN, BLOCKING SEVERAL ROADS.

0125 AM     TSTM WND DMG     SHAFTER                 39.01N 89.19W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOCKING HIGHWAY 185.

0130 AM     TSTM WND DMG     VANDALIA                38.98N 89.10W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOWN DOWN...BLOCKING STREETS.

0135 AM     TSTM WND DMG     ST. ELMO                39.02N 88.85W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES DOWN ON WEST SIDE OF TOWN.

&&

TRUETT
Local storm report, May 25, 1:45 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
245 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0833 PM     FUNNEL CLOUD     3 N CLARENCE            39.79N 92.26W
05/24/2004                   SHELBY             MO   TRAINED SPOTTER

0908 PM     HAIL             SHELBYVILLE             39.81N 92.04W
05/24/2004  0.75 INCH        SHELBY             MO   LAW ENFORCEMENT

0915 PM     TSTM WND GST     NEWARK                  39.99N 91.97W
05/24/2004  62 MPH           KNOX               MO   TRAINED SPOTTER

0935 PM     HAIL             PHILADELPHIA            39.84N 91.74W
05/24/2004  0.75 INCH        MARION             MO   AMATEUR RADIO

0947 PM     TSTM WND GST     PALMYRA                 39.80N 91.52W
05/24/2004  60 MPH           MARION             MO   TRAINED SPOTTER

            POWER OUT IN THE AREA.

0953 PM     TSTM WND GST     PALMYRA                 39.80N 91.52W
05/24/2004  60 MPH           MARION             MO   TRAINED SPOTTER

0953 PM     HAIL             PALMYRA                 40.02N 91.20W
05/24/2004  0.88 INCH        ADAMS              IL   LAW ENFORCEMENT

0955 PM     FUNNEL CLOUD     5 SW MONTICELLO         40.07N 91.78W
05/24/2004                   LEWIS              MO   LAW ENFORCEMENT

0958 PM     TSTM WND DMG     PALMYRA                 39.80N 91.52W
05/24/2004                   MARION             MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN TOWN. ONE TREE FELL ON VEHICLE ON
            HIGHWAY 61.

1015 PM     FUNNEL CLOUD     2 SE EWING              39.99N 91.69W
05/24/2004                   LEWIS              MO   LAW ENFORCEMENT

1015 PM     TSTM WND DMG     2 SE EWING              39.99N 91.69W
05/24/2004                   LEWIS              MO   LAW ENFORCEMENT

            POWER LINES DOWNED.

1015 PM     TSTM WND DMG     2 NE PHILADELPHIA       39.84N 91.74W
05/24/2004                   MARION             MO   LAW ENFORCEMENT

            SUBSTANTIAL DAMAGE

1015 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
05/24/2004                   ADAMS              IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED THROUGHOUT THE CITY OF
            QUINCY.

1035 PM     TSTM WND DMG     PARIS                   39.48N 92.00W
05/24/2004                   MONROE             MO   TRAINED SPOTTER

            TREES DOWN ACROSS MULBERRY ST.

1035 PM     HAIL             PARIS                   39.48N 92.00W
05/24/2004  1.00 INCH        MONROE             MO   TRAINED SPOTTER

1036 PM     TORNADO          RENSSELAER              39.67N 91.55W
05/24/2004                   RALLS              MO   AMATEUR RADIO

1040 PM     TORNADO          1 E RENSSELAER          39.67N 91.53W
05/24/2004                   RALLS              MO   LAW ENFORCEMENT

1045 PM     TSTM WND DMG     NEW LONDON              39.58N 91.40W
05/24/2004                   RALLS              MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

1049 PM     HAIL             HANNIBAL                39.71N 91.38W
05/24/2004  1.00 INCH        MARION             MO   AMATEUR RADIO

1110 PM     TSTM WND DMG     NEW CANTON              39.64N 91.10W
05/24/2004                   PIKE               IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN.

1110 PM     TSTM WND DMG     CURRYVILLE              39.35N 91.34W
05/24/2004                   PIKE               MO   EMERGENCY MNGR

            TREES DOWN.

1115 PM     TSTM WND DMG     BOWLING GREEN           39.34N 91.20W
05/24/2004                   PIKE               MO   LAW ENFORCEMENT

            TREES DOWN.

1115 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
05/24/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

1120 PM     TSTM WND DMG     ROCKPORT                39.54N 91.01W
05/24/2004                   PIKE               IL   TRAINED SPOTTER

            LARGE TREE DOWN AND BLOCKING DRIVEWAY

1120 PM     TSTM WND DMG     LOUISIANA               39.44N 91.06W
05/24/2004                   PIKE               MO   LAW ENFORCEMENT

            TREES DOWN.

1120 PM     TSTM WND DMG     DETROIT                 39.62N 90.68W
05/24/2004                   PIKE               IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN.

1120 PM     TSTM WND DMG     GRIGGSVILLE             39.71N 90.73W
05/24/2004                   PIKE               IL   LAW ENFORCEMENT

            TREES DOWN.

1130 PM     TSTM WND DMG     CENTRALIA               39.21N 92.13W
05/24/2004                   BOONE              MO   EMERGENCY MNGR

            POWER LINES AND TREES DOWN

1150 PM     TSTM WND DMG     6 NE JERSEYVILLE        39.18N 90.25W
05/24/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES DOWN.

1150 PM     TSTM WND DMG     6 S JERSEYVILLE         39.03N 90.33W
05/24/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES DOWN.

1200 AM     TSTM WND DMG     2 E SCOTTVILLE          39.48N 90.07W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            GRAIN BIN DESTROYED...ROOFS BLOWN OFF HOUSE AND BARN.

1200 AM     TSTM WND DMG     KEMPER                  39.22N 90.17W
05/25/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES DOWN.

1200 AM     TSTM WND DMG     3 E JERSEYVILLE         39.12N 90.33W
05/25/2004                   JERSEY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON HIGHWAY 16.

1205 AM     TSTM WND DMG     MODESTO                 39.48N 89.98W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            SEVERAL TREES DOWN...BLOCKING ROADS.

1205 AM     TSTM WND DMG     1 N MODESTO             39.49N 89.98W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            16 POWER POLES DOWN AND POWER LINES DOWN ACROSS HIGHWAY
            111.

1210 AM     TSTM WND GST     5 NW ST. CHARLES        38.79N 90.52W
05/25/2004  58 MPH           ST. CHARLES        MO   AWOS

1210 AM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
05/25/2004                   ST. CHARLES        MO   LAW ENFORCEMENT

            SEVERAL TREES BLOWN ONTO HOUSES BY HIGH WINDS

1215 AM     TSTM WND DMG     CHESTERFIELD            38.65N 90.58W
05/25/2004                   ST. LOUIS          MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

1225 AM     TSTM WND DMG     WOOD RIVER              38.86N 90.08W
05/25/2004                   MADISON            IL   AMATEUR RADIO

            GARAGE DAMAGED BY HIGH WINDS...AND TREES BLOWN DOWN.

1230 AM     TSTM WND DMG     STAUNTON                39.01N 89.79W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            TREES AND POWER LINES BLOCKING ROUTE 4 IN STAUNTON.

1230 AM     TSTM WND DMG     2 W BALLWIN             38.59N 90.59W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN.

1230 AM     TSTM WND DMG     VIRDEN                  39.50N 89.77W
05/25/2004                   MACOUPIN           IL   EMERGENCY MNGR

            TREE BLOWN ONTO HOUSE.

1234 AM     TSTM WND GST     LITCHFIELD              39.18N 89.66W
05/25/2004  60 MPH           MONTGOMERY         IL   AWOS

1235 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
05/25/2004                   ST. LOUIS          MO   AMATEUR RADIO

            SEVERAL TREES DOWN.

1245 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES DOWN

1245 AM     TSTM WND DMG     BELLEVILLE              38.53N 90.00W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES DOWN.

1250 AM     TSTM WND DMG     SUMMERFIELD             38.60N 89.75W
05/25/2004                   ST. CLAIR          IL   LAW ENFORCEMENT

            TREES BLOWN ONTO HOUSES.

1255 AM     TSTM WND DMG     GREENVILLE              38.89N 89.40W
05/25/2004                   BOND               IL   LAW ENFORCEMENT

            TREES DOWN ON NORTH SIDE OF TOWN, BLOCKING SEVERAL ROADS.

0125 AM     TSTM WND DMG     SHAFTER                 39.01N 89.19W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOCKING HIGHWAY 185.

0130 AM     TSTM WND DMG     VANDALIA                38.98N 89.10W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES BLOWN DOWN...BLOCKING STREETS.

0135 AM     TSTM WND DMG     ST. ELMO                39.02N 88.85W
05/25/2004                   FAYETTE            IL   LAW ENFORCEMENT

            TREES DOWN ON WEST SIDE OF TOWN.

&&

TRUETT

The radar

The St Louis radar (KLSX), 80 km away, was scanning. The volume nearest the first event began at 11:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gasconade

When
May 25, 5:30 AM CST
Where
Gasconade County, 1 mi N of Owensville
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.367, -91.500

Local law enforcement reported trees down on Highway Y near Owensville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396929.